MAUDE Adverse Event Report: INARI MEDICAL, INC. FLOWTRIEVER24; THROMBECTOMY SYSTEM

INARI MEDICAL, INC. FLOWTRIEVER24; THROMBECTOMY SYSTEM
Model Number 22-101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Cardiogenic Shock (2262); Low Oxygen Saturation (2477)
Date of Event 02/27/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari device was discarded by the user facility and is not available for evaluation.The device identifiers were not provided; however, the company recorded all lots shipped to the facility and each of the possible lot history records were reviewed.There were no discrepancies or unusual findings.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of acute right ventricle failure.The device labeling includes the following caution statement and instructions: patients with severe pulmonary hypertension (systolic pulmonary arterial pressure > 70 mmhg) are at increased risk of adverse events, including death and clinical deterioration.Tachycardia, hypotension, hypoxemia, arrhythmias, cardiogenic shock, and death are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A (b)(6) year-old female patient with a history of chronic obstructive pulmonary disease (copd) presented with shortness of breath and was diagnosed with a sub-massive pulmonary embolism (pe).The patient was in stable condition and was flown in from a hospital at higher elevation.A computerized tomography (ct) scan from the transferring facility revealed bilateral clot beginning in both pulmonary arteries and extending inferiorly into the distal branches of the lower lobes.The clot burden in the left lung was greater than the right.The ct scan also revealed enlarged central pulmonary vasculature of the left pulmonary artery (lpa) and right pulmonary artery (rpa) measuring about 4.5 cm, an rv/lv ratio of 1.2, and slight peripheral calcification bilaterally.The clot was acute on chronic clot, and the treatment plan was to use the flowtriever 24 (t24) to attempt to retrieve the clots beginning with the acute clot blocking the lpa then addressing the rpa.An echocardiogram performed prior to the procedure revealed enlargement of the right heart, but the heart was "pumping as it should and no other significant findings were discovered".The physician experienced difficulty establishing the initial guidewire position, attempting to cross the heart with a rosen guidewire and fully formed pigtail catheter, but was unable to access the right ventricle (rv).The physician switched to a benson guidewire and pigtail, but was still unable to access the rv.It should be noted that ectopy was present 3-4 times as the surgeon was trying to access the main pulmonary artery (mpa), but was never sustained and vital signs remained stable.The physician was able to cross the heart using a glidewire and a gpc curve catheter.The physician used a swan wire with an inflated balloon to confirm the glidewire was not positioned under the chordae and exchanged the glidewire with a benson.The large clot burden in the lower left lobe was challenging to navigate, however the physician was eventually able to achieve lower lobe placement with no lateral movement of the wire.The physician then placed the amplatz ss guidewire 1 cm and up-sized to the 24fr gore dry sheath.The t24 was advanced into the lpa and one aspiration was performed which yielded no clot; 2 additional aspirations yielded only "white dust" which is indicative of chronic clot.The physician then elected to switch to the right side and began the process to back the t24 into the mpa.At this time, the patient's heart rate (hr) increased from 110 (baseline) to 155 bpm and her blood pressure (bp) decreased.The physician immediately removed the t24 from the heart, leaving the amplatz guidewire in place and a rapid response team was activated.The patient's hr decreased to 135 bpm and bp continued to decrease.The patient's oxygenation saturation declined rapidly as the response team arrived.A code blue was initiated and chest compressions were administered, but unfortunately the patient expired after all resources were exhausted.

Brand Name
FLOWTRIEVER24
Common Device Name
THROMBECTOMY SYSTEM
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key13934466
Report Number3011525976-2022-00004
Device Sequence Number11983574
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Model Number22-101
Device Lot Number21090005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2022
Initial Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPERSTIFF GUIDEWIRE 1 CM; BENSON GUIDEWIRE; FLOWSAVER; FLOWSTASIS; GLIDEWIRE; GORE DRY SHEATH 24 FR; GPC CURVE CATHETER; PIGTAIL CATHETER; ROSEN GUIDEWIRE; SWAN WIRE
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Death;
Patient Age63 YR
Patient SexFemale
Patient Weight88 KG